Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 4, 2012, 5:10 PM EDT for Broward County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 5:10 PM EDT (21:10 UTC)
- Expired
- Aug 4, 2012, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WWUS82 KMFL 042110
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT SAT AUG 4 2012
FLZ071-042200-
INLAND BROWARD COUNTY FL
510 PM EDT SAT AUG 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...
* UNTIL 600 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
RURAL WESTERN BROWARD COUNTY
RURAL NORTHWESTERN BROWARD COUNTY
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2609 8068 2614 8087 2629 8087 2633 8080
2633 8061 2631 8057 2623 8058 2609 8059
TIME...MOT...LOC 2110Z 116DEG 7KT 2622 8070
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:54 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 1:54 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT SAT AUG 4 2012 .SHORT TERM...(TONIGHT-MONDAY NIGHT) THE LATEST SURFACE ANALYSIS SHOWED A TROUGH EXTENDING SOUTH OF A WEAK LOW PRESSURE AREA CENTERED ALONG IT NORTHWEST OF THE BAHAMAS OR EAST SOUTHEAST OF FT PIERCE. LIGHT WNW FLOW ACROSS THE LOCAL AREA TO ITS SOUTHWEST COMBINED WITH THE ATLANTIC SEA BREEZE HAS ALREADY LED TO A FEW SHOWERS DEVELOPING ALONG IT OVER PALM BEACH COUNTY NEAR THE COAST AND FARTHER SOUTH ALONG THE EAST COAST AREAS. LOCAL WRF AND HRRR MODEL REFLECTIVITIES SEEM TO BE INITIALIZING WELL WITH THIS PATTERN AND GENERALLY INDICATE THIS ACTIVITY INCREASING IN COVERAGE THROUGH THE COURSE OF THE AFTERNOON TODAY AS THE ATL SEA BREEZE CONTINUES TO MAKE ITS PUSH INLAND. THIS COMBINED WITH THE ACTIVITY FROM YESTERDAY COULD GENERATE MORE FLOODING CONCERNS DEPENDING ON WHERE THE HEAVIEST ACTIVITY BECOMES CONCENTRATED AS THE DAY PROGRESSES. THE MORNING UPPER AIR SOUNDING AT MIAMI ALONG WITH THE LATEST SATELLITE DERIVED 500 MB TEMPERATURES INDICATE A MORE STABLE ENVIRONMENT COMPARED TO YESTERDAY AND WITH THE BEST INSTABILITY OR COOLER MID /UPPER-LEVEL AIR NOW TO THE WEST OF THE FL PENINSULA CLOSER TO THE BROAD UPPER LOW CENTER OVER THE GULF OF MEXICO. THEREFORE...THE MAIN IMPACTS FROM ANY STRONG STORMS THAT DO DEVELOP SHOULD REMAIN SUB-SEVERE AND MAINLY ASSOCIATED WITH STRONG WIND GUSTS UP TO 50 MPH. THE LATEST NUMERICAL MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SURFACE TROUGH AND LOW JUST EAST OF THE LOCAL AREA AND GENERALLY INDICATES THIS FEATURE CONTINUING WESTWARD OVER SOUTH FLORIDA THROUGH TONIGHT...THEN WEST OF THE FL PENINSULA SUNDAY THROUGH MONDAY. IN ITS WAKE...MOIST SOUTHEAST FLOW WILL BE EXPECTED AS THE AFOREMENTIONED SURFACE TROUGH/UPPER LOW CONTINUES WEST AND AWAY FROM THE FL PENINSULA AND ERNESTO CONTINUES ITS WESTWARD TRACK ACROSS THE CARIBBEAN SEA AND PASSES THE LOCAL AREA TO THE SOUTH SUNDAY THROUGH MONDAY NIGHT. MODERATE EAST AND SOUTHEAST FLOW THROUGH THE LOW LEVELS DUE TO A SLIGHTLY ENHANCED GRADIENT BETWEEN ERNESTO TO THE SOUTH AND THE SUBTROPICAL RIDGE TO THE NORTH COMBINED WITH PRECIPITABLE WATER VALUES AROUND THE TWO INCH MARK WILL KEEP THE RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD. .LONG TERM (TUESDAY-FRIDAY)... ATLANTIC HIGH PRESSURE WILL BUILD INTO SOUTH FL BEGINNING TUE AND LASTING THROUGH THE WORK WEEK WITH DRIER AIR MOVING IN FROM THE EAST. PWATS LOWER TO AROUND 1.5 INCHES WED-THU...WITH EVEN A LITTLE BIT OF HAZE FROM SAHARAN DUST POSSIBLY MOVING IN MID WEEK. WITH THE EASTERLY FLOW IN PLACE...SHOWERS/TSTMS THAT DEVELOP DURING THIS TIME SHOULD HAVE THE BEST CHANCE OF FORMING OVER THE INLAND AND WESTERN LOCATIONS EACH AFTERNOON. MOISTURE BEGINS TO INCREASE ACROSS THE AREA BY FRI. && .MARINE... A TROUGH EXTENDING SOUTH OF A WEAK LOW PRESSURE AREA CENTERED NORTH OF THE BAHAMAS OR EAST SOUTHEAST OF CAPE CANAVERAL IS FORECAST TO TRACK WEST AND NORTHWEST ACROSS THE FLORIDA PENINSULA THROUGH TONIGHT. SCATTERED SHOWER AND STORMS ASSOCIATED WITH THIS FEATURE WILL LEAD TO PERIODS WITH REDUCED VISIBILITIES ALONG WITH LOCALLY HIGHER WINDS AND SEAS...ESPECIALLY ACROSS THE ATLANTIC WATERS. SUNDAY THROUGH THE MID WEEK PERIOD...MODERATE EASTERLY WINDS AND SEAS WILL BE ANTICIPATED AS TROPICAL STORM ERNESTO PASSES SOUTH OF THE MARINE AREA ACROSS THE CARIBBEAN SEA. FOR THE LATEST INFORMATION REGARDING ERNESTO...REFER TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. && .FIRE WEATHER... NO CONCERNS THROUGH THE WEEKEND AND INTO THE UPCOMING WEEK AS PLENTY OF MOISTURE AND RAIN CHANCES REMAIN IN THE FORECAST.SOME DRIER AIR WITH MODERATE EASTERLY FLOW APPEARS POSSIBLE THROUGH THE MID-WEEK PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 88 79 88 / 50 60 40 60 FORT LAUDERDALE 79 90 80 89 / 50 60 40 60 MIAMI 78 89 79 89 / 50 60 40 60 NAPLES 76 92 76 90 / 40 50 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...84/AK
Hazardous weather outlook, Aug 4, 4:00 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTION NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT SAT AUG 4 2012 CORRECTION TO EXPIRATION TIME AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 042200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 400 AM EDT SAT AUG 4 2012 ...LOCALLY HEAVY RAIN POSSIBLE... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED, ESPECIALLY THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. WIND: GUSTY WINDS TO AROUND 50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. HAIL: SMALL HAIL WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: STREET FLOODING AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE IN SOME LOCALES THIS AFTERNOON. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. TEMPERATURES: MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON MAINLY IN INTERIOR COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES SUNDAY AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY IN THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 4, 3:14 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT SAT AUG 4 2012
FLZ067-042000-
INLAND PALM BEACH COUNTY FL
314 PM EDT SAT AUG 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 400 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF LION COUNTRY SAFARI...AND
MOVING NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL CENTRAL PALM BEACH COUNTY
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2669 8040 2662 8051 2672 8060 2678 8059
2686 8054 2687 8039 2675 8032
TIME...MOT...LOC 1914Z 215DEG 6KT 2674 8050
60Special weather statement, Aug 4, 5:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT SAT AUG 4 2012
FLZ071-042200-
INLAND BROWARD COUNTY FL
510 PM EDT SAT AUG 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...
* UNTIL 600 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
RURAL WESTERN BROWARD COUNTY
RURAL NORTHWESTERN BROWARD COUNTY
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2609 8068 2614 8087 2629 8087 2633 8080
2633 8061 2631 8057 2623 8058 2609 8059
TIME...MOT...LOC 2110Z 116DEG 7KT 2622 8070
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Aug 4, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Aug 4, 6:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.